Alert archive / Indiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 124, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 24, 2019, 8:53 PM EDT for Brown County, Monroe County, Indiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2019, 8:53 PM EDT (00:53 UTC)
- Expired
- Jun 24, 2019, 9:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brown County, IN, Monroe County, IN
The radar
The Indianapolis radar (KIND), 70 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
352
WUUS53 KIND 250053
SVRIND
INC013-105-250130-
/O.NEW.KIND.SV.W.0124.190625T0053Z-190625T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
853 PM EDT Mon Jun 24 2019
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Southern Monroe County in south central Indiana...
Southwestern Brown County in south central Indiana...
* Until 930 PM EDT.
* At 852 PM EDT, a severe thunderstorm was located near Bloomington,
moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bloomington, Yellowwood Lake, Indiana University, Smithville,
Monroe Reservoir, Woodville Hills, Charles Deam Wilderness and
Whitehall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3906 8665 3918 8665 3921 8633 3901 8632
TIME...MOT...LOC 0052Z 273DEG 18KT 3910 8660
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
CP2 follow-up statements
764
WWUS53 KIND 250113
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
913 PM EDT Mon Jun 24 2019
INC013-105-250130-
/O.CON.KIND.SV.W.0124.000000T0000Z-190625T0130Z/
Monroe IN-Brown IN-
913 PM EDT Mon Jun 24 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHEASTERN MONROE AND SOUTHWESTERN BROWN COUNTIES...
At 913 PM EDT, a severe thunderstorm was located near Bloomington,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bloomington, Woodville Hills, Yellowwood Lake, Charles Deam
Wilderness, Smithville and Monroe Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3904 8651 3919 8651 3921 8633 3901 8632
TIME...MOT...LOC 0113Z 275DEG 20KT 3909 8644
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
CP560
WWUS53 KIND 250131
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
931 PM EDT Mon Jun 24 2019
INC013-105-250141-
/O.EXP.KIND.SV.W.0124.000000T0000Z-190625T0130Z/
Monroe IN-Brown IN-
931 PM EDT Mon Jun 24 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE AND
SOUTHWESTERN BROWN COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire.
LAT...LON 3904 8651 3919 8651 3921 8633 3901 8632
TIME...MOT...LOC 0131Z 273DEG 18KT 3909 8633
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 7:13 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 24, 7:13 PM EDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 713 PM EDT Mon Jun 24 2019 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 334 PM EDT Mon Jun 24 2019 A cold front will move through central Indiana tonight as an upper trough pivots across the Great Lakes. This will result in scattered showers and thunderstorms during the evening. Then, high pressure will build in and result in warmer weather with only small thunderstorm chances at times through the weekend. && .NEAR TERM /Tonight/... Issued at 334 PM EDT Mon Jun 24 2019 High Resolution Rapid Refresh is indicating scattered convection will move into and develop over central Indiana late this afternoon and evening and dissipate and or move east of the area after 04z. This looks reasonable as the front will be through by then and the trough will be moving away. National radar mosaic was currently showing storms popping up across central Illinois lending more confidence in scattered PoPs. With drier air moving in behind the front and clearing skies, cooler blend lows in the lower 60s look good. && .SHORT TERM /Tuesday through Thursday/... Issued at 334 PM EDT Mon Jun 24 2019 Models in good agreement that surface high pressure will build over the area and zonal flow will set up aloft. This should bring mostly benign but warmer weather to the area. That said, weak wave in upper flow and an unstable atmosphere could bring a few thunderstorms to the area on Wednesday. Blend temperature trends look good with highs in the upper 80s by Wednesday or Thursday. && .SHORT TERM /Tuesday through Thursday/... Issued at 334 PM EDT Mon Jun 24 2019 Models in good agreement that surface high pressure will build over the area and zonal flow will set up aloft. This should bring mostly benign but warmer weather to the area. That said, weak wave in upper flow and an unstable atmosphere could bring a few thunderstorms to the area on Wednesday. Blend temperature trends look good with highs in the upper 80s by Wednesday or Thursday. && .LONG TERM (Thursday Night Through Monday)... Issued at 241 PM EDT Mon Jun 24 2019 Models are close enough that the National Blend of Models initialization was accepted for most items. Central Indiana still looks to be in between an upper ridge to the west and an upper trough to the north and east through the long term. Models still suggest a back door cold front could sneak into the area during the weekend. Will have some low PoPs in for all or parts of the area starting Friday and continuing into Monday with the front potentially in the area. Confidence is low due to questions about the strength of the ridge to the west. Above normal temperatures with humid conditions will rule most of the long term period. && .AVIATION /Discussion for 250000z TAF issuance/... Issued at 658 PM EDT Mon Jun 24 2019 KLAF could see a shower or storm move through over the next hour or so that could drop conditions there to MVFR for a brief period, but elsewhere looking at VFR conditions through the period. There will be showers and storms around for the first couple of hours of the TAF period and will include a VCSH at the other sites, but right now not enough confidence of any of the other sites getting directly impacted so will leave out. Wind gusts around 20 kts or so out of the southwest will die out over the next couple hours as well. Dry air advecting in tonight should preclude any fog development. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MK NEAR TERM...MK SHORT TERM...MK LONG TERM...50 AVIATION...CP
Hazardous weather outlook, Jun 24, 3:53 PM EDT, 5 hours before
Hazardous Weather Outlook...UPDATED National Weather Service Indianapolis IN 353 PM EDT Mon Jun 24 2019 INZ021-028>031-035>049-051>057-060>065-067>072-251000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 353 PM EDT Mon Jun 24 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Outlook: Isolated strong to severe thunderstorms are possible. Hazards: Damaging winds, large hail, heavy rainfall and cloud to ground lightning. Timing: This afternoon and evening. Discussion: An upper level low will bring showers and some thunderstorms to the area this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Outlook: Isolated to scattered storms are possible Wednesday and Thursday and again over the weekend over all or parts of central Indiana. Moderate river flooding is occurring on some area rivers. Heat indices in the low to mid 90s are possible in the afternoon hours Wednesday through Sunday. Discussion: High pressure will build into the Ohio Valley Tuesday with warm and humid weather expected for much of the rest of the week. Small threats for thunderstorms will exist Wednesday and Thursday and again over the weekend, otherwise expect dry conditions. .SPOTTER INFORMATION STATEMENT... There is a low chance for spotter activation this afternoon and evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Jun 24, 5:15 PM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
515 PM EDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 1 WSW HELMSBURG 39.26N 86.32W
06/23/2019 BROWN IN EMERGENCY MNGR
TREES AND POWER LINES DOWN (ALL IN SAME
DIRECTION) NEAR TREVLAC. TIME ESTIMATED.
DETERMINED TO BE STRAIGHT LINE.
&&
CPLocal storm report, Jun 24, 5:38 PM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
538 PM EDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TSTM WND DMG 1 SSE FORTVILLE 39.93N 85.84W
06/23/2019 HANCOCK IN 911 CALL CENTER
NUMEROUS TREES AND POWER LINES DOWN ACROSS
FORTVILLE.
0401 PM TSTM WND GST 3 ESE FAIRLAND 39.58N 85.80W
06/23/2019 M52 MPH SHELBY IN ASOS
ASOS STATION KGEZ SHELBYVILLE.
0400 PM TSTM WND DMG 2 S CASTLETON 39.88N 86.05W
06/23/2019 MARION IN PUBLIC
TRANSFORMER BLEW AS STORMS PASSED THROUGH.
0400 PM TSTM WND DMG 2 ENE WARREN PARK 39.79N 86.03W
06/23/2019 MARION IN PUBLIC
A FEW TREES SNAPPED AND PART OF A FENCE
KNOCKED DOWN. RELAYED ON SOCIAL MEDIA VIA
BROADCAST MEDIA. TIME WAS ESTIMATE.
0343 PM TSTM WND DMG 1 E GREENWOOD 39.62N 86.09W
06/23/2019 JOHNSON IN PUBLIC
SOCIAL MEDIA REPORT OF TREES DOWN IN
GREENWOOD WITH PICTURE OF TREE LIMB ON THE
ROAD. TIME ESTIMATED FROM RADAR.
0341 PM TSTM WND GST 3 W HOMECROFT 39.67N 86.19W
06/23/2019 E60 MPH MARION IN TRAINED SPOTTER
0340 PM TSTM WND GST 2 SW CLIFFORD 39.27N 85.90W
06/23/2019 M53 MPH BARTHOLOMEW IN AWOS
AWOS STATION KBAK COLUMBUS.
0327 PM TSTM WND DMG 3 ESE DANVILLE 39.75N 86.47W
06/23/2019 HENDRICKS IN PUBLIC
10 INCH DIAMETER LIVE TREE SNAPPED OFF AT
BASE.
0322 PM TSTM WND DMG 1 ENE GNAW BONE 39.20N 86.14W
06/23/2019 BROWN IN PUBLIC
SEVERAL LARGE TREE LIMBS REPORTED TO HAVE
SNAPPED ALONG STATE ROAD 46 EAST OF
NASHVILLE. POWER OUTAGES REPORTED ALSO IN
GNAW BONE.
0310 PM TSTM WND DMG 3 S PARAGON 39.35N 86.56W
06/23/2019 MORGAN IN PUBLIC
SMALL AND DECENT SIZE LIMBS DOWN, POWER OUT
AS A RESULT OF STORMS.
0305 PM TSTM WND DMG 1 WSW HELMSBURG 39.26N 86.32W
06/23/2019 BROWN IN EMERGENCY MNGR
TREES AND POWER LINES DOWN (ALL IN SAME
DIRECTION) NEAR TREVLAC. TIME ESTIMATED.
DETERMINED TO BE STRAIGHT LINE.
0251 PM TSTM WND DMG 2 N SMITHVILLE 39.09N 86.51W
06/23/2019 MONROE IN NEWSPAPER
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2
N SMITHVILLE. POLE BARN DESTROYED, DUMP
TRUCK TIPPED OVER, AND NUMEROUS LARGE TREES
SNAPPED AND UPROOTED. DAMAGE DETERMINED TO
BE FROM MICROBURST. ESTIMATED WINDS 70 MPH.
0238 PM TSTM WND DMG 2 NE INDIAN SPRINGS 38.81N 86.75W
06/23/2019 MARTIN IN PUBLIC
SEVERAL TREES UPROOTED AROUND THE INDIANA
SPRINGS AREA. TIME ESTIMATED FROM RADAR.
0236 PM TSTM WND DMG 2 SSE CENTER POINT 39.39N 87.06W
06/23/2019 CLAY IN 911 CALL CENTER
LARGE TREE DOWN ON STATE ROAD 46 NEAR
BOWLING GREEN.
0227 PM TSTM WND DMG 1 NE BLOOMFIELD 39.03N 86.93W
06/23/2019 GREENE IN 911 CALL CENTER
SHERIFFS OFFICE REPORTS WIDESPREAD TREE
DAMAGE ACROSS THE COUNTY.
0225 PM TSTM WND DMG CLAY CITY 39.28N 87.11W
06/23/2019 CLAY IN 911 CALL CENTER
SEVERAL LARGE TREES UPROOTED AND NUMEROUS
TREE LIMBS SNAPPED WITH POWER OUTAGES
REPORTED IN CLAY CITY. TIME ESTIMATED FROM
RADAR.
0213 PM TSTM WND DMG COALMONT 39.19N 87.23W
06/23/2019 CLAY IN PUBLIC
DISPATCH REPORTED SEVERAL TREES DOWN IN
COALMONT. TIME ESTIMATED FROM RADAR.
0212 PM TSTM WND DMG 1 NNE LOOGOOTEE 38.68N 86.91W
06/23/2019 MARTIN IN TRAINED SPOTTER
SEVERAL LARGE TREE LIMBS SNAPPED ON THE
NORTHSIDE OF LOOGOOTEE. TIME ESTIMATED FROM
RADAR.
0147 PM TSTM WND DMG BICKNELL 38.78N 87.30W
06/23/2019 KNOX IN EMERGENCY MNGR
TREE FELL ON HOUSE IN BICKNELL.
0145 PM TSTM WND DMG BRUCEVILLE 38.76N 87.41W
06/23/2019 KNOX IN EMERGENCY MNGR
EMERGENCY MANAGER GOT REPORT OF TREE DOWN
NEAR BRUCEVILLE.
&&Special weather statement, Jun 24, 8:25 PM EDT, 28 minutes before
Special Weather Statement National Weather Service Indianapolis IN 825 PM EDT Mon Jun 24 2019 INZ053-061-062-250100- Owen IN-Greene IN-Monroe IN- 825 PM EDT Mon Jun 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONROE... SOUTHEASTERN OWEN AND NORTHEASTERN GREENE COUNTIES UNTIL 900 PM EDT... At 824 PM EDT, Doppler radar was tracking a strong thunderstorm 10 miles northeast of Bloomfield, or 14 miles west of Bloomington, moving east at 30 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bloomington, Ellettsville, Indiana University, Solsberry, Smithville, Monroe Reservoir, Freedom and Whitehall. LAT...LON 3908 8687 3922 8687 3925 8642 3904 8642 TIME...MOT...LOC 0024Z 272DEG 26KT 3913 8679 CP
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:07 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Putnam | 38 min |
| Jun 24, 8:25 PM EDT | Special Weather Statement | IND | Monroe | 35 min |
| Jun 24, 9:30 PM EDT | Special Weather Statement | IND | Brown | 45 min |
| Jun 24, 10:06 PM EDT | Special Weather Statement | IND | Jackson, Jennings | 39 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.